Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Simvastatin and Muscle Pain

A number of side effects may occur with simvastatin, and muscle pain appears to be a common problem. In clinical studies, muscle pain was reported in up to 1.2 percent of people taking the medication. If you are taking simvastatin and muscle tenderness, weakness, or pain occurs (especially if you also have a fever or feel ill), contact your healthcare provider right away.

Does Simvastatin Cause Muscle Pain?

While most people have no problems with simvastatin (Zocor®), side effects are possible with the drug. One common side effect in people who take simvastatin is muscle pain. In previous clinical studies, muscle pain occurred in up to 1.2 percent of people taking the medicine.
 

Muscle Pain With Simvastatin: What to Watch For

Most people who have muscle pain while taking simvastatin have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while on simvastatin, with muscle pain being one of the symptoms.
 
Two serious muscle problems that are rarely seen in people taking this medication are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure) and result in loss of life.
 
If, while taking simvastatin, you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
What Your Pharmacist Wishes You Knew About Chronic Pain Medications

Simvastatin Tablets

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.